Módulo 1 – Curso pós-graduado – VIH e Envelhecimento

Drug-drug Interactions and Polypharmacy in Older HIV Persons

Drug interactions and management of HIV infection

Autor: David Burger, PharmD PhD (Radboud University Nijmegen, Holanda)

New drug interactions in the HIV treatment in the elderly

Besides the already known drug-drug interactions in HIV treatment (for instance, with tuberculosis medication, benzodiazepines, statins, antidepressants, among others), it has been observed an increased risk of interactions with other co-medication, related to increasing age. These interactions are not always studied and sometimes there is no information in the database at the University of Liverpool, making it difficult to manage treatment in the elderly.

In 2011, Roberts et al. described a case of virologic failure associated with an antiretroviral regimen containing RAL and co-administration with calcium supplements.5 With aging, the risk of a HIV patient develop osteoporosis will increase, thus increasing the need for calcium supplements. In this case, calcium binds to RAL preventing their absorption. This is an interaction that is not specific to RAL but that extends to the class of integrase inhibitors.

Another recently described interaction was of EVG with the intake of antacids, that results in the reduced exposure to EVG.6 This interaction can be avoided by taking antacids at least four hours after the EVG.

This is also the recommendation to the interaction of DTG with antacids. Patel et al. observed a 74% reduction in the levels of DTG with the intake of antacids and multivitamins.7 It is essential to assess whether multivitamin supplements contain cations that can interact with antiretroviral drugs. In this case, it is recommended to use these supplements at least two to four hours after using the antiretroviral.

Recently, Lakatos et al. reported an interaction with rivaroxaban and treatment with ritonavir-boosted darunavir (DRV/r).8 In this case, the antiretroviral is the perpetrator and the victim is rivaroxaban, through inhibition of CYP3A4 and PgP. One review have addressed the interaction between oral anticoa- gulants and antiretroviral drugs, and found that some PI increase levels of anticoagulants with risk of bleeding, while some non-nucleoside reduced levels of these drugs which might increase the risk of thrombosis.9

Another interaction was described in a patient with HIV infection and overactive bladder. Although no information is available (not in Liverpool database, no results in the PubMed), there is one study with ketoconazole and solifenacin, in which ketoconazole acts as CYP3A inhibitor (such as ritonavir) and increases solifenacin levels leading to toxicity.10The same type of interaction is expected with ritonavir. Moreover, the regimens with EFV or NVP may reduce the levels of solifenacin at concentrations with no therapeutic effect.

One last example is a study of the interaction between the DTG and metformin. The DTG inhibit the excretion of metformin, through the inhibition of the transporter OCT2.11This interaction also occurs in systems with cobicistat or RPV but through other carriers.

Logo MSD Termos de utilização | Política de Privacidade | Sobre a MSD Copyright © 2018 Todos os direitos reservados. Merck Sharp & Dohme Corp.,uma subsidiária da Merck & Co., Inc. Kenilworth, NJ, USA, conhecida fora dos EUA e Canadá como MSD. Os conteúdos disponibilizados nesta página Web são informação de carácter geral e não substituem em nenhum caso as consultas, tratamentos ou as recomendações do seu médico. INFC-1273571-0000 11/2018